CSpace
Density-dependent birth rate, birth pulses and their population dynamic consequences
Tang, SY; Chen, LS
2002-02-01
Source PublicationJOURNAL OF MATHEMATICAL BIOLOGY
ISSN0303-6812
Volume44Issue:2Pages:185-199
AbstractIn most models of population dynamics, increases in population due to birth are assumed to be time-independent, but many species reproduce only during a single period of the year. We propose a single-species model with stage structure for the dynamics in a wild animal population for which births occur in a single pulse once per time period. Using the discrete dynamical system determined by the stroboscopic map, we obtain an exact periodic solution of systems which are with Ricker functions or Beverton-Holt functions, and obtain the threshold conditions for their stability. Above this threshold, there is a characteristic sequence of bifurcations, leading to chaotic dynamics, which implies that the dynamical behaviors of the single species model with birth pulses are very complex, including small-amplitude annual oscillations, large-amplitude multi-annual cycles, and chaos. This suggests that birth pulse, in effect, provides a natural period or cyclicity that allows for a period-doubling route to chaos.
Keyworddensity-dependent birth pulse Ricker function Beverton-Holt function
DOI10.1007/s002850100121
Language英语
WOS Research AreaLife Sciences & Biomedicine - Other Topics ; Mathematical & Computational Biology
WOS SubjectBiology ; Mathematical & Computational Biology
WOS IDWOS:000174675700005
PublisherSPRINGER-VERLAG
Citation statistics
Cited Times:236[WOS]   [WOS Record]     [Related Records in WOS]
Document Type期刊论文
Identifierhttp://ir.amss.ac.cn/handle/2S8OKBNM/17694
Collection中国科学院数学与系统科学研究院
AffiliationAcad Sinica, Inst Math, Acad Math & Syst Sci, Beijing 100080, Peoples R China
Recommended Citation
GB/T 7714
Tang, SY,Chen, LS. Density-dependent birth rate, birth pulses and their population dynamic consequences[J]. JOURNAL OF MATHEMATICAL BIOLOGY,2002,44(2):185-199.
APA Tang, SY,&Chen, LS.(2002).Density-dependent birth rate, birth pulses and their population dynamic consequences.JOURNAL OF MATHEMATICAL BIOLOGY,44(2),185-199.
MLA Tang, SY,et al."Density-dependent birth rate, birth pulses and their population dynamic consequences".JOURNAL OF MATHEMATICAL BIOLOGY 44.2(2002):185-199.
Files in This Item:
There are no files associated with this item.
Related Services
Recommend this item
Bookmark
Usage statistics
Export to Endnote
Google Scholar
Similar articles in Google Scholar
[Tang, SY]'s Articles
[Chen, LS]'s Articles
Baidu academic
Similar articles in Baidu academic
[Tang, SY]'s Articles
[Chen, LS]'s Articles
Bing Scholar
Similar articles in Bing Scholar
[Tang, SY]'s Articles
[Chen, LS]'s Articles
Terms of Use
No data!
Social Bookmark/Share
All comments (0)
No comment.
 

Items in the repository are protected by copyright, with all rights reserved, unless otherwise indicated.